zbMATH — the first resource for mathematics

Differentiability and comparative analysis in discrete-time infinite- horizon optimization. (English) Zbl 0756.90026
Summary: I consider a family of discrete-time intertemporally separable optimization problems with unbounded horizon in which the objective is parameterized by a finite dimensional vector. Under standard assumptions, I show that optimal solutions vary smoothly with the initial state and the vector of parameters. These results provide a basic framework to develop the familiar methods of comparative analysis in a dynamic setting. Likewise, the local analysis of equilibria set out by T. J. Kehoe, D. K. Levine and P. M. Romer [J. Econ. Theory, 50, 1-21 (1990; Zbl 0689.90013)] is extended here to economies with general equilibrium dynamics.
Reviewer: Reviewer (Berlin)

91B62 Economic growth models
Full Text: DOI
[1] Amir, R.; Mirman, L.J.; Perkins, W.R., One sector non-classical optimal growth: optimality conditions and comparative dynamics, manuscript, (1989), Department of Economics, University of Virginia
[2] Becker, R.A., Comparative dynamics in aggregate models of optimal capital accumulation, Quart. J. econ., 100, 1235-1256, (1985)
[3] Benveniste, L.M.; Scheinkman, J.A., On the differentiability of the value function in dynamic models of economics, Econometrica, 47, 727-732, (1977) · Zbl 0435.90031
[4] Boldrin, M.; Montrucchio, L., On the differentiability of the policy function, (1989), Department of Economics, University of California Los Angeles, manuscript
[5] Brock, W.A., A revised version of Samuelson’s correspondence principle: applications of recent results of the asymptotic stability of optimal control to the problem of comparing long run equilibria, () · Zbl 0587.90026
[6] Kehoe, T.J.; Levine, D.K.; Romer, P.M., Steady states and determinacy in economies with infinitely lived consumers, ()
[7] Kehoe, T.J.; Levine, D.K.; Romer, P.M., Determinacy of equilibrium in dynamic models with finitely many consumers, J. econ. theory, 50, 1-21, (1990) · Zbl 0689.90013
[8] McKenzie, L.W., Optimal growth and turnpike theorems, () · Zbl 0216.54003
[9] Mas-Colell, A., The theory of general equilibrium: A differentiable approach, (1985), Cambridge Univ. Press Cambridge
[10] Santos, M.S., Differentiability and comparative analysis in discrete-time infinite-horizon optimization problems, Seeds, (1989), Discussion paper No. 81
[11] Santos, M.S., Smoothness of the policy function in discrete-time economic models, Econometrica, 59, 1365-1382, (1991) · Zbl 0781.90092
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.